Maryland, 2013Flash Flooding and Flood in Maryland, July 12, 2013
July 12, 2013 · NWS PHI · 4 events in 4 counties and zones
A low pressure system that developed along a cold frontal boundary brought showers and thunderstorms with very heavy downpours to the Eastern Shore, especially during the first half of the day into the early afternoon on the 12th. This caused flash flooding in parts of Queen Anne's, Caroline and Talbot Counties and poor drainage flooding in other parts of the Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system that developed along a cold frontal boundary brought showers and thunderstorms with very heavy downpours to the Eastern Shore, especially during the first half of the day into the early afternoon on the 12th. This caused flash flooding in parts of Queen Anne's, Caroline and Talbot Counties and poor drainage flooding in other parts of the Eastern Shore. Doppler Radar storm total estimates reached 3 to 7 inches in sections of the latter counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 12, 3:01 AM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 12, 3:01 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 AM EDT FRI JUL 12 2013
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN NEARBY THROUGH TODAY, STALLING JUST
TO OUR SOUTH AND EAST. THIS FRONT WILL THEN RETROGRADE WESTWARD AND
DISSIPATE OVER THE WEEKEND AS BERMUDA HIGH PRESSURE ACROSS THE
WESTERN ATLANTIC BUILDS BACK INTO OUR REGION. THIS HIGH PRESSURE
WILL INFLUENCE OUR WEATHER THROUGH THE END OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FCST IS STILL UNDER CONSTRUCTION BUT IT LOOKS LIKE CONDITIONS
WILL BECOME FAVORABLE FOR SHORT TERM EXCESSIVE
DELUGES...ESPECIALLY THIS AFTN/EVENING IF TSTMS OCCUR. COMBINATION
OF SLOW MOVEMENT...A SHORT WAVE DEVELOPING NWD FROM DELMARVA INTO
THE DEL VALLEY THIS EVENING AND 850-700MB JET CORES GETTING
ORGANIZED IN OUR AREA WITH CONSIDERABLE LOW LVL LIFT FROM
CONVERGENCE.
YOU SAW WHAT HAPPENED JUST SW OF DCA EARLY THIS MORNING.
PWAT GROWS TO 2 INCHES NEAR PHL LATE TODAY.
SO THE POPS ARE BLENDED 00Z/12 GFS/NAM WITH THE 21Z/11 SREF. THE
TEMPS...OFFER A AN OPPORTUNITY FOR ENOUGH SUN FOR A TIME TO GET
UP TO ARD 80-82F AND FAVORED THE WARMER OF THE GFS/NAM GUIDANCE.
GUSTY NE WINDS TO 20 OR 25 MPH POSSIBLE FOR A COUPLE OF HOURS AS
THE NEW BANDS FORM.
FFA STARTED AT 12Z BUT MOST OF THE ACTION SHOULD BE THIS AFTN/EVENING.
MODELS HAVE NOT BEEN THAT GOOD AT GEOGRAPHICAL FOCUS OF THE
EXCESSIVE RAINS SO NO GUARANTEES BUT THOUGHT IT WISE TO POST THE
FFA.
COLLABORATED WITH LWX ON THE HEADLINE...WHERE THEY HAVE ON GOING
FF AT 3 AM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
HEAVY RAINS APPEARS LIKELY FOR A PORTION OF AREA...AT LEAST FOR
THIS EVENING. IT MAY TURN OUT THAT MOST OF THE LIFT AND THREAT FOR
HEAVY RAIN ENDS BY 06Z? MODELS DIFFER ON THEIR SOLNS.
POTENTIAL EXISTS FOR NARROW BANDS OF VERY HEAVY SHOWERS AND
ISOLATED TSTMS AT LEAST EARLY NIGHT AS THE WARM FRONT TRIES TO
LIFT NORTH AND WIND FIELDS BETWEEN 925 MB AND 700MB BECOME
CONCENTRATED-NOSED N-S INTO OUR AREA FROM VA. PWAT CONTINUES NEAR
2 INCHES THROUGH THE NIGHT ALONG I95 FROM MD TO CENTRAL NJ. PATCHY
FOG ALONG THE WARM FRONT LATE...ESPECIALLY KPHL-KACY SOUTHWARD.
TEMPS/WINDS/DEWS ARE 50 50 BLENDED 00Z/12 NAM/GFS MOS.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
TO START THE LONG TERM, A STALLED FRONTAL BOUNDARY IS FORECAST TO BE
OVER OR JUST TO THE SOUTH AND EAST OF OUR REGION EARLY SATURDAY.
MODEL GUIDANCE SHOWS THIS BOUNDARY BEING PUSHED WESTWARD THROUGH THE
COURSE OF THE DAY AS BERMUDA HIGH PRESSURE OVER THE WESTERN ATLANTIC
OCEAN RETROGRADES WESTWARD TO THE EASTERN SEABOARD. THE FRONTAL
BOUNDARY IS EXPECTED TO DISSIPATE AS IT IS PUSHED WESTWARD, WITH THE
BERMUDA HIGH SPREADING ACROSS THE MID ATLANTIC STATES THROUGH THE
REMAINDER OF THE WEEKEND. ALOFT, A MID-LEVEL HIGH ALSO SPREADS OVER
THE REGION WITH INCREASING THICKNESSES, AS A MID LEVEL CUT-OFF LOW
IS PUSHED SOUTHWEST AND AWAY FROM THE REGION, THROUGH THE TENNESSEE
VALLEY AND ACROSS THE SOUTHERN PLAINS. THIS OVERALL PATTERN THEN
LOOKS TO HOLD ON THROUGH THE MAJORITY OF THE UPCOMING WORK WEEK,
WITH A SURFACE/MID LEVEL HIGH ACROSS THE REGION; ALTHOUGH, THE FLOW
ALOFT DOES BECOME MORE ZONAL TOWARD THE END OF NEXT WEEK.
WITH THE BERMUDA HIGH THE MAIN FEATURE INFLUENCING OUR SENSIBLE
WEATHER FROM LATE THIS WEEKEND AND INTO NEXT WEEK, A WARM AND MUGGY
AIRMASS WILL BE IN PLACE, WITH DEWPOINTS RISING BACK INTO THE LOWER
AND PERHAPS MID 70S ACROSS THE REGION THROUGH MID-WEEK. TEMPERATURES
WILL ALSO BE ON THE RISE INTO NEXT WEEK, WITH WEDNESDAY AND THURSDAY
PERHAPS BEING THE WARMEST DAYS, AS 850/925MB MODEL TEMPS SUGGEST
HIGHS PEAKING IN THE LOWER TO PERHAPS MID 90S. IN ADDITION, THIS
PATTERN ALSO SUPPORTS DIURNALLY DRIVEN CONVECTION, AS DAYTIME
HEATING DESTABILIZES THE ATMOSPHERE AND YIELDS DAILY SCATTERED
SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THROUGH 12Z...ALREADY SOME STRATUS VCNTY KMIV. OTRW MAINLY VFR
CIGS. SCT HEAVY SHOWERS HAVE NOT MATERIALIZED SO FAR EARLY TODAY
VCNTY KMIV AND KACY AND MAY NOT PRIOR TO 12Z. MAINLY N-NE WIND
5-15 KT OVERNIGHT EXCEPT CALM WIND VCNTY KMIV AND KACY SHIFTING
TO N LATE.
TODAY...GENERAL VFR CIGS PROBABLY BECOMING MVFR OR POSSIBLY EVEN
IFR DURING THE AFTN KPHL-KACY SOUTH AS SHOWERS TEND TO INCREASE IN
COVERAGE WITH ISOLATED EMBEDDED TSTMS. VSBY RESTRICTION BRIEFLY TO
1 MI IN HEAVY SHOWERS.
FURTHER N VCNTY KABE AND KRDG/KTTN...VFR CIGS EXPECTED MOST OF THE
DAY.
N-NE WIND WITH GUSTS INCREASING TO 20 KT IN THE AFTN.
TONIGHT...WIDESPREAD CIGS 500-1500 FT AS A WARM FRONT LIFTS
NORTH. SCT HEAVY SHOWERS AND ISOLATED EMBEDDED TSTMS. VSBY
RESTRICTION TO 1 MI POSSIBLY IN SHOWERS AND OR PATCHY FOG.
OUTLOOK...
SATURDAY AND SUNDAY...MOSTLY VFR CONDITIONS. SCATTERED SHWRS/TSTORMS
COULD PRODUCE LOCALLY REDUCED CIGS/VSBYS TO MVFR OR LOWER.
MONDAY AND TUESDAY...MAINLY VFR CONDITIONS. ISOLATED SHWRS/TSTORMS
EACH AFTN/EVE COULD PRODUCE LOCAL MVFR OR LOWER CONDITIONS.
&&
.MARINE...
SCA HEADLINE WBIS AT 330 AM FOR THE NJ COAST THIS AFTN/EVE.
MARGINAL 20-25 KT NE WIND GUSTS AND MARGINAL 5 FT SEAS.
WE MAY NEED TO EXTEND THE HEADLINE DOW TO FAR S NJ AND THE DE ATLC
COASTAL WATERS FOR TONIGHT BUT ATTM DID NOT HAVE CONFIDENCE IN WAA
SEAS BUILDING TO 5 FT THERE. CAPPED THE SEAS TONIGHT AT 5 FT
DESPITE SOME GUIDANCE OFFERING 6 FT.
OUTLOOK...
FOR THE MOST PART, SUB-SCA CONDITIONS ARE EXPECTED FOR OUR COASTAL
WATERS AND DELAWARE BAY THROUGH THE WEEKEND AND EARLY NEXT WEEK. THE
POSSIBILITY DOES EXIST, HOWEVER, FOR SEAS AROUND 5 FEET FOR OUR
COASTAL WATERS EARLY SATURDAY WITH A TIGHTENED GRADIENT ACROSS THE
AREA, AS A STALLED FRONTAL BOUNDARY REMAINS NEARBY. THIS BOUNDARY IS
EXPECTED TO MOVE WESTWARD AND DISSIPATE, ALLOWING THE GRADIENT TO
RELAX LATER SATURDAY.
IN ADDITION THIS WEEKEND AND EARLY NEXT WEEK, SCATTERED SHOWERS AND
TSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING WHICH COULD CAUSE
REDUCED VISIBILITIES AND LOCALLY GUSTY WINDS.
&&
.HYDROLOGY...
PWAT 2 INCHES IN FAR S DE AND THE 2 INCH PWAT MOVES NORTH TO I95-195
THIS AFTN AND REMAINS AXISED THERE THROUGH THIS FRI NIGHT. SOME
CONCERN FOR ISOLATED FF PRODUCING RAINS IN SW SUSSEX COUNTY DE
WHERE VULNERABILITY EXISTS TO 1.4 INCHES IN 1 HR BUT LIMITED THE
FFA TO THE URBAN AND HILLY AREAS OF SE PA/NE MD AND FAR N DE WHERE
GREATER REAL ESTATE MAY BE SUBJECT TO SIGNIFICANT FLOODING?
MORE THOUGHTS AT 4AM.
&&
.RIP CURRENTS...
THERE IS A LOW RISK FOR ENHANCED RIP CURRENT ACTIVITY TODAY ALONG
THE NEW JERSEY AND DELAWARE COASTS.
&&
.CLIMATE...
FIRST 11 DAYS AVERAGING FROM AROUND 4 DEGS ABOVE NORMAL VCNTY
KPHL-KACY TO BETWEEN 5 AND 6 DEGS ABOVE NORMAL ELSEWHERE IN OUR
AREA AS NIGHTS HAVE BEEN QUITE MILD.
WITH A HEAT WAVE POSSIBLE NEXT WEEK...POSITIVE DEPARTURES FROM
NORMAL SHOULD INCREASE THIS COMING WEEK OF THE 15TH-19TH.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH LATE
TONIGHT FOR PAZ070-071-101-102-104.
NJ...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH LATE
TONIGHT FOR NJZ016>018.
DE...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH LATE
TONIGHT FOR DEZ001.
MD...FLASH FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH LATE
TONIGHT FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM EDT
SATURDAY FOR ANZ450>452.
&&
SYNOPSIS...KLINE
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...KLINE
AVIATION...DRAG/KLINE
MARINE...DRAG/KLINE
HYDROLOGY...DRAG
RIP CURRENTS...DRAG
CLIMATE...DRAGHazardous weather outlook, Jul 12, 3:23 AM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 AM EDT FRI JUL 12 2013
NJZ015-019-027-PAZ103-105-106-130830-
MERCER-NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-
WESTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
423 AM EDT FRI JUL 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A HEAT WAVE IS PROBABLE BEGINNING SUNDAY OR MONDAY AND LASTING
THROUGH THE END OF NEXT WEEK. HEAT INDICES MAY APPROACH 100
DEGREES, ESPECIALLY DURING THE MIDDLE OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ017-018-PAZ070-071-101-102-104-130830-
NEW CASTLE-GLOUCESTER-CAMDEN-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-
423 AM EDT FRI JUL 12 2013
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A HEAT WAVE IS PROBABLE BEGINNING SUNDAY OR MONDAY AND LASTING
THROUGH THE END OF NEXT WEEK. HEAT INDICES MAY APPROACH 100
DEGREES, ESPECIALLY DURING THE MIDDLE OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ012-015-019-020-NJZ021>024-130830-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
423 AM EDT FRI JUL 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
BRIEF HEAVY SHOWERS AND THUNDERSTORMS MAY PRODUCE POOR DRAINAGE
FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A HEAT WAVE IS PROBABLE BEGINNING SUNDAY OR MONDAY AND LASTING
THROUGH THE END OF NEXT WEEK. HEAT INDICES MAY APPROACH 100
DEGREES, ESPECIALLY DURING THE MIDDLE OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-NJZ016-130830-
CECIL-SALEM-
423 AM EDT FRI JUL 12 2013
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A HEAT WAVE IS PROBABLE BEGINNING SUNDAY OR MONDAY AND LASTING
THROUGH THE END OF NEXT WEEK. HEAT INDICES MAY APPROACH 100
DEGREES, ESPECIALLY DURING THE MIDDLE OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ001-007>010-012>014-020-026-PAZ060>062-130830-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-BERKS-LEHIGH-NORTHAMPTON-
423 AM EDT FRI JUL 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A HEAT WAVE IS PROBABLE BEGINNING SUNDAY OR MONDAY AND LASTING
THROUGH THE END OF NEXT WEEK. HEAT INDICES MAY REACH THE UPPER 90S
TO 100 DEGREES, ESPECIALLY DURING THE MIDDLE OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ054-055-130830-
CARBON-MONROE-
423 AM EDT FRI JUL 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-130830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
423 AM EDT FRI JUL 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 2:51 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 AM EDT FRI JUL 12 2013
MDZ015-120830-
QUEEN ANNE'S MD-
351 AM EDT FRI JUL 12 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN QUEEN
ANNE'S COUNTY...
AT 346 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ROMANCOKE TO TILGHMAN ISLAND. THESE STORMS WERE NEARLY STATIONARY.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THESE STORMS WILL BE NEAR KENT POINT AROUND 430
AM.
LAT...LON 3887 7637 3894 7637 3904 7632 3904 7631
3892 7630 3891 7631 3890 7631 3889 7633
3886 7632 3883 7638 3886 7639
FORECASTER: DRAGSpecial weather statement, Jul 12, 3:27 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 AM EDT FRI JUL 12 2013
MDZ015-120900-
QUEEN ANNE'S MD-
427 AM EDT FRI JUL 12 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN QUEEN
ANNE'S COUNTY...
AT 425 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
STEVENSVILLE SOUTH TO ROMANCOKE...MOVING WEST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THESE STORMS WILL BE NEAR KENT POINT AROUND 440
AM.
LAT...LON 3887 7637 3894 7637 3903 7632 3903 7631
3896 7628 3891 7630 3889 7633 3886 7632
3883 7638 3885 7639
FORECASTER: DRAGFlash Flood, Queen Anne'S
- When
- July 12, 4:30 AM EST to 7:30 AM EST
- Where
- Queen Anne'S County, 1.86 mi SW of Stevensville Bay Arp to 0.38 mi NW of Normans Is
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.958, -76.349
Thunderstorms with torrential doownpours caused flash flooding on Kent Island during the morning of the 12th. Doppler Radar storm total estimates reached 7 inches south of Stevensville. Flash flooding was reported on Maryland State Route 8 from Batts Neck Road southward. Event precipitation totals included 5.64 inches in Stevensville and 3.60 inches in Centreville.
Flash Flood, Talbot
- When
- July 12, 9:30 AM EST to 11:30 AM EST
- Where
- Talbot County, 2.14 mi SSW of Matthews to 2.34 mi SW of Easton
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 38.790, -75.960
Thunderstorms with torrential doownpours caused flash flooding across central and northern Talbot County during the late morning and early afternoon on the 12th. Kingston Landing Road was closed after sections of it washed away. Four other roadways were flooded and closed including Maryland State Routes 309 and 328. There were several vehicular water rescues near Easton, but no injuries were reported. Event precipitation totals were 3.36 inches in St. Michaels and 2.66 inches in Easton. Doppler Radar storm total estimates reached 4 inches in the heaviest band across the county.
Flash Flood, Caroline
- When
- July 12, 9:30 AM EST to 11:30 AM EST
- Where
- Caroline County, 2.82 mi S of Hillsboro to 2.14 mi WNW of Williston
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 38.880, -75.940
Thunderstorms with torrential downpours caused flash flooding of creeks and roadways in southwestern Caroline County near the Tuckahoe River. Event precipitation totals included 3.42 inches in Henderson, 2.66 inches in Greensboro and 1.80 inches in Federalsburg. Doppler Radar storm total estimates reached 4 inches in the heaviest band in the county.
Flood, Cecil
- When
- July 12, 11:00 AM EST to 11:00 PM EST
- Where
- Cecil County, 0.61 mi NE of Elkton to 0.62 mi NE of Elkton
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.606, -75.821
Flooding along the Big Elk Creek caused the closure of Delaware Avenue (Maryland State Route 7) into the 13th. While the flooding was over on the 13th, debris had to be cleared from the roadway. Event precipitation totals included 1.91 inches in Elkton.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Carolina, July 12 to 13, 2013$510,000 · 1.25 in hail · 15 events
- Flash Flooding and Hail in South Carolina, July 12 to 13, 2013$330,000 · 1 in hail · 17 events
- Flash Flooding and Hail in West Virginia, July 12 to 13, 2013$206,000 · 1.25 in hail · 11 events
- Flash Flooding in Nevada, July 12, 2013$150,000 · 2 events
- Flash Flooding and Flood in Delaware, July 12 to 13, 2013$50,000 · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 12 to 15, 2013$43,000 · 52 kt wind · 8 events
- Flash Flooding and Flood in South Carolina, July 12, 2013$31,000 · 7 events
- Dust Storm and Damaging Winds in Arizona, July 12, 20131 injured · $21,000 · 56 kt wind · 4 events
- Flash Flood and Hail in Georgia, July 12, 2013$21,000 · 1 in hail · 8 events
- Wildfire in Missouri, July 12, 2013$25,000 · 1 event
- Damaging Wind in New Jersey, July 12, 2013$25,000 · 52 kt wind · 1 event
- Flash Flood and Flood in New Mexico, July 12, 20132 injured · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467426, 467427, 467432, 471348.